Alert archive / Wisconsin / Frost Advisories in 2008

Frost Advisory 7, NWS Green Bay, WI

October 2, 20086 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 2, 2008, 6:37 AM CDT for 6 counties in Wisconsin. It took effect at Oct 3, 2008, 2:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2008, 6:37 AM CDT (11:37 UTC)
In effect from
Oct 3, 2008, 2:00 AM CDT
Expired
Oct 3, 2008, 5:49 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 021137
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
637 AM CDT THU OCT 2 2008

...FROST EXPECTED IN CENTRAL WISCONSIN LATE TONIGHT...

.CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
AROUND FREEZING TONIGHT. THIS WILL PERMIT THE FORMATION OF FROST
OVER MUCH OF CENTRAL WISCONSIN.

WIZ030-031-035>037-045-021945-
/O.NEW.KGRB.FR.Y.0007.081003T0700Z-081003T1200Z/
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
637 AM CDT THU OCT 2 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY. 

FROST IS LIKELY LATE TONIGHT AS TEMPERATURES FALL TO THE LOWER
30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS73 KGRB 021950
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT THU OCT 2 2008

...FROST EXPECTED IN CENTRAL WISCONSIN LATE TONIGHT...

.DECREASING CLOUDS AND DIMINISHING WINDS WILL ALLOW TEMPERATURES
TO FALL INTO THE MIDDLE 30S ACROSS CENTRAL WISCONSIN OVERNIGHT.
THESE CONDITIONS SHOULD RESULT IN WIDESPREAD FROST OVER MUCH OF
CENTRAL WISCONSIN LATE TONIGHT.

EVEN COLDER WEATHER IS LIKELY ACROSS THE AREA FRIDAY NIGHT...AND
WIDESPREAD FROST IS EXPECTED INLAND FROM THE LAKE AND BAY.

WIZ030-031-035>037-045-030400-
/O.CON.KGRB.FR.Y.0007.081003T0700Z-081003T1200Z/
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
250 PM CDT THU OCT 2 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY. 

FROST IS LIKELY LATE TONIGHT AS TEMPERATURES FALL TO THE MIDDLE
30S.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE
OUTDOOR PLANTS MAY DIE IF LEFT UNCOVERED.

$$

MG
000 
WWUS73 KGRB 030236
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
936 PM CDT THU OCT 2 2008

...FROST EXPECTED IN CENTRAL WISCONSIN TONIGHT...

.MOSTLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW
WIDESPREAD FROST TO DEVELOP OVER CENTRAL WISCONSIN TONIGHT. AREAS
OF FROST WILL ALSO OCCUR OVER EAST-CENTRAL AND NORTHEAST
WISCONSIN...BUT IT IS NOT EXPECTED TO BE AS WIDESPREAD IN THESE
LOCATIONS.

EVEN COLDER WEATHER IS LIKELY ACROSS THE AREA FRIDAY NIGHT...SO
A HARD FREEZE IS QUITE POSSIBLE IN MOST AREAS. THE EXCEPTION IS
LIKELY TO BE ALONG THE SHORES OF THE BAY OF GREEN BAY AND LAKE
MICHIGAN...WHERE SLIGHTLY WARMER TEMPERATURES WILL PREVAIL.

WIZ030-031-035>037-045-031200-
/O.CON.KGRB.FR.Y.0007.081003T0700Z-081003T1200Z/
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
936 PM CDT THU OCT 2 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY. 

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY DIE IF LEFT UNCOVERED.

$$

JS
000 
WWUS73 KGRB 031049
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
549 AM CDT FRI OCT 3 2008

...FROST EXPECTED IN MOST PLACES AWAY FROM THE LAKE AND BAY
TONIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE 30S TONIGHT. FROST IS EXPECTED INLAND FROM THE LAKE AND BAY.

WIZ030-031-035>037-045-031900-
/O.CAN.KGRB.FR.Y.0007.000000T0000Z-081003T1200Z/
/O.NEW.KGRB.FR.Y.0008.081004T0600Z-081004T1200Z/
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
549 AM CDT FRI OCT 3 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WIZ013-020-021-031900-
/O.NEW.KGRB.FR.Y.0008.081004T0600Z-081004T1200Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-
INCLUDING THE CITY OF...KESHENA
549 AM CDT FRI OCT 3 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. 

FROST IS EXPECTED INLAND FROM THE BAY TONIGHT...AS TEMPERATURES
FALL TO NEAR FREEZING. AREAS ALONG THE SHORE OF THE BAY WILL
PROBABLY BE SPARED A FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WIZ038-039-048-049-073-074-031900-
/O.NEW.KGRB.FR.Y.0008.081004T0600Z-081004T1200Z/
OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...OSHKOSH...
CHILTON...CRIVITZ
549 AM CDT FRI OCT 3 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MIDDLE 30S TONIGHT. THIS WILL RESULT IN FROST
FORMATION IN MOST LOCATIONS. PLACES ALONG THE BAY AND LAKE
WINNEBAGO WILL PROBABLY STAY WARM ENOUGH TO PREVENT FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 2, 4:22 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 2, 4:22 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
422 AM CDT THU OCT 2 2008

.SHORT TERM...TODAY THROUGH FRIDAY. CYCLONIC UPPER FLOW AND AN 80
KT JET AT 500MB SHOULD HELP PRODUCE SCATTERED SHOWERS ACROSS MUCH
OF THE AREA TODAY. THAT JET SLIDES SOUTH OF THE REGION TONIGHT.
SUBSIDENCE AND COLD ADVECTION SHOULD HELP CLEAR OUT CLOUDS EXCEPT
DOWNWIND OF LAKE SUPERIOR. DIMINISHING WINDS AND CLEARING SKIES
SHOULD ALLOW TEMPERATURES TO DROP TO AROUND FREEZING IN CENTRAL
WISCONSIN...RESULTING IN A FROST. ISSUED A FROST ADVISORY FOR THAT
AREA FOR LATE TONIGHT. FROST ADVISORIES WERE NOT ISSUED FURTHER
NORTH AS ADVISORIES ARE CURTAILED THERE OCTOBER 1ST. THINK THAT
THERE WILL BE AT LEAST A STEADY BREEZE NEAR THE BAY AND LAKE
MICHIGAN...SO DO NOT EXPECT A SIGINIFICANT FROST IN THOSE AREAS.
PARTLY SUNNY EXPECTED FRIDAY. SUB FREEZING 850 MB TEMPERATURES
SHOULD PRODUCE SURFACE TEMPERATURES 5 TO 7 DEGREES BELOW NORMAL.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
FOR FRIDAY NIGHT...EXPECT MOSTLY CLEAR SKIES...LIGHT WINDS AND
A WIDESPREAD FREEZE AWAY FROM THE BAY AND LAKE. LOWS WILL
FALL INTO THE 20S TO AROUND 30 AWAY FROM THE BAY AND LAKE.
SOME READINGS COULD FALL INTO THE LOWER 20S OVER NORTH CENTRAL
WISCONSIN IN THE TYPICAL COLDER LOCATIONS. ALONG THE LAKE SHORE
AND BAY INCLUDING MUCH OF INTERIOR DOOR COUNTY...WENT WITH
AREAS OF FROST. WARMEST LOW TEMPERATURES FRIDAY NIGHT WILL BE OVER
NORTHERN DOOR COUNTY AND MAY BE IN THE 40S DEPENDING ON WIND SPEEDS.

HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER SATURDAY AND
SATURDAY NIGHT. THE FORECAST BECOMES MUDDLED SUNDAY INTO MONDAY
DEPENDING ON WHERE WARM FRONT SETS UP AND HOW MUCH THE LARGE
CANADIAN HIGH EXERTS ITSELF ACROSS NORTHEAST WISCONSIN. THE 00Z
ECMWF AND 00Z WRF MODEL SUGGEST WARM FRONT WILL SET UP WELL SOUTH
OF WISCONSIN BY 12Z SUNDAY. WITH THE LARGE CANADIAN HIGH TO THE
NORTH...BELIEVE ONSET OF PRECIPITATION WILL BE SLOWER SUNDAY THAN
WHAT THE GFS AND ECMWF WOULD SUGGEST. FOR THE TIME BEING...CONTINUED
WITH CURRENT FORECAST BASED DUE TO THE SOUTHERN POSITION OF THE WARM
FRONT AND PRECIPITATION WILL SATURATE THE ATMOSPHERE. THE FRONT STAYS
SOUTH OF WISCONSIN ON MONDAY PER ECMWF. STILL VERY CONCERNED THAT
THE ECMWF IS WAY TOO FAR NORTH WITH THE PRECIPITATION DUE TO THE
LARGE CANADIAN HIGH PRESSURE SYSTEM TO THE NORTH AND EAST. THERE
HAVE BEEN MANY CASES IN THIS TYPE OF SITUATION WHERE THE MODELS
ARE A COUPLE HUNDRED MILES TOO FAR NORTH WITH THE PRECIPITATION
FORECAST AND WHAT ACTUALLY OCCURRED. CONTINUED WITH CURRENT
FORECAST...ALTHOUGH OFFICES TO THE SOUTH ACTUALLY INCREASED RAIN
CHANCES. BASED ON NEW ECMWF AND WRF...AM CONCERNED WE MAY SEE
LITTLE OR NO PRECIPITATION ACROSS MOST IF NOT ALL OF OUR FORECAST
AREA. WILL HAVE TO MONITOR INTO THE WEEKEND AND MAKE ADJUSTMENTS
AS NEEDED.

LITTLE OR NO CHANGES MADE BEYOND MONDAY.
&&

.AVIATION...VFR GENERALLY EXPECTED TODAY AND TONIGHT...EXCEPT FOR
SCATTERED SHOWERS WITH TEMPORARY MVFR CIGS.
&&

.MARINE...COLD AIR BLOWING OVER THE RELATIVELY WARM LAKES AND BAY
WILL MAKE FOR UNSTABLE CONDITIONS TODAY. SMALL CRAFT ADVISORY
CRITERIA WILL CONTINUE TO BE MET UNDER STRONG NW FLOW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 7 AM CDT FRIDAY FOR WIZ030-031-
035>037-045.

&&

RDM/ECKBERG
Hazardous weather outlook, Oct 2, 6:03 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
603 AM CDT THU OCT 2 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
603 AM CDT THU OCT 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY IS IN EFFECT FOR CENTRAL WISCONSIN LATE TONIGHT
AS TEMPERATURES FALL TO NEAR FREEZING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL DROP NEAR OR BELOW FREEZING FRIDAY
NIGHT...EXCEPT NEAR THE BAY AND LAKE. FROST AND FREEZE ADVISORIES
WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-031115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
603 AM CDT THU OCT 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN
AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS AND SIGNIFICANT WAVES WILL CONTINUE TODAY...PRODUCING
CONDITIONS HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Wisconsin, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.